JOURNAL ARTICLE

Electroencephalographic findings in phencyclidine intoxication

J J Stockard, S S Werner, J A Aalbers, K H Chiappa
Archives of Neurology 1976, 33 (3): 200-3
1252164
The first report of electroencephalographic findings in clinically encountered phencyclidine intoxication is presented. When first seen, the patient was in a coma, initially distinguished only by nystagmus, waxy rigidity of the extremities, and an EEG with a widespread, sinusoidal theta rhythm interrupted every few seconds by periodic slow-wave complexes. The similarity of the EEG to that of deep ketamine anesthesia suggested intoxication with a ketamine-related (phenylcyclohexylamine) drug. Phencyclidine, the prototype of the phenylcyclohexylamine compounds and a widely abused hallucinogen, was subsequently identified in the urine and blood.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
1252164
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.